ePrints@IIScePrints@IISc Home | About | Browse | Latest Additions | Advanced Search | Contact | Help

Trapped waves in the neighborhood of a sonic-type singularity

Ravindran, Renuka (1979) Trapped waves in the neighborhood of a sonic-type singularity. In: Journal of Fluid Mechanics, 95 (3). pp. 465-475.

[img] PDF
Trapped_waves_in.pdf - Published Version
Restricted to Registered users only

Download (1764Kb) | Request a copy
Official URL: http://journalseek.net/cgi-bin/journalseek/journal...

Abstract

A model equation is derived to study trapped nonlinear waves with a turning effect, occurring in disturbances induced on a two-dimensional steady flow. Only unimodal disturbances under the short wave assumption are considered, when the wave front of the induced disturbance is plane. In the neighbourhood of certain special points of sonic-type singularity, the disturbances are governed by a single first-order partial differential equation in two independent variables. The equation depends on the steady flow through three parameters, which are determined by the variations of velocity and depth, for example (in the case of long surface water waves), along and perpendicular to the wave front. These parameters help us to examine various relative effects. The presence of shocks in a continuously accelerating or decelerating flow has been studied in detail.

Item Type: Journal Article
Additional Information: Copyright of this article belongs to Cambridge University Press.
Department/Centre: Division of Physical & Mathematical Sciences > Mathematics
Date Deposited: 03 Aug 2010 05:46
Last Modified: 18 Aug 2011 08:54
URI: http://eprints.iisc.ernet.in/id/eprint/30970

Actions (login required)

View Item View Item